MAUDE Adverse Event Report: TORNIER INC PERFORM HUMERAL IMPACTOR TIP SIZE 1/2

TORNIER INC PERFORM HUMERAL IMPACTOR TIP SIZE 1/2
Catalog Number MWM051
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the impactor tip broke during surgery.No debris reported.The procedure was successfully concluded.
 
Additional Manufacturer Narrative
Once the investigation is completed, any additional information will be reported in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: visual inspection: the returned device shows evident breakage from the proximal end of the tip.Broken piece is not returned for inspection.The fracture surface does not show any permanent deformation marks however, the river marks and smooth and shiny fracture surface indicating towards brittle nature of the fracture.Internal threads show deformed edges suggesting significant usage.A review of the device history was not possible because the lot number was not communicated.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.Indications of material, manufacturing, or design related problems were unable to be identified as the lot number was not communicated.Based on investigation, the root cause was attributed to a user related issue.Most likely, the event was caused by excessive application of mechanical force, indicative of deformed internal threads.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
PERFORM HUMERAL IMPACTOR TIP SIZE 1/2
Common Device Name
IMPACTOR
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key24223708
Report Number0001649390-2026-00089
Device Sequence Number18457950
Product Code HWA
UDI-Device Identifier00846832082841
UDI-Public00846832082841
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMWM051
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/07/2026
Supplement Date Received by Manufacturer03/16/2026
Initial Report FDA Received Date01/30/2026
Supplement Report FDA Received Date04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown